Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 20, 2025, 6:49 PM MDT for Cherry County, Nebraska. It was in force for 41 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2025, 6:49 PM MDT (00:49 UTC)
- Expired
- Jul 20, 2025, 7:30 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Cherry County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:00 PM MDT | TSTM WND GST 60 | 5 N Crookston, NE | Estimated 60 mph winds, large tree limbs. |
| Jul 20, 7:00 PM MDT | TSTM WND GST 60 | 5 N Crookston, NE | Estimated 60 mph winds, large tree limbs. |
| Jul 20, 7:15 PM MDT | TORNADO | 5 Nw Valentine, NE | Via Social Media. |
| Jul 20, 7:15 PM MDT | TORNADO | 5 Nw Valentine, NE | Via Social Media. |
| Jul 20, 7:25 PM MDT | HAIL 1.25 | 4 N Valentine, NE | |
| Jul 20, 7:25 PM MDT | HAIL 1.25 | 4 N Valentine, NE | |
| Jul 20, 7:29 PM MDT | HAIL 1.25 | Valentine, NE | 60-70 MPH winds will the hail. |
| Jul 20, 7:29 PM MDT | HAIL 1.25 | Valentine, NE | 60-70 MPH winds will the hail. |
| Jul 20, 7:30 PM MDT | TSTM WND GST 80 | 4 Nnw Valentine, NE | |
| Jul 20, 7:30 PM MDT | TSTM WND GST 80 | 4 Nnw Valentine, NE | |
| Jul 20, 7:33 PM MDT | TSTM WND GST 60 | Valentine, NE | |
| Jul 20, 7:33 PM MDT | TSTM WND GST 60 | Valentine, NE | |
| Jul 20, 7:33 PM MDT | HAIL 1 | Valentine, NE | |
| Jul 20, 7:33 PM MDT | HAIL 1 | Valentine, NE | |
| Jul 20, 7:35 PM MDT | HAIL 1 | 1 S Valentine, NE | Had 1 inch hail and 54 mph wind gust on his home weather station. |
| Jul 20, 7:35 PM MDT | HAIL 1 | 1 S Valentine, NE | Had 1 inch hail and 54 mph wind gust on his home weather station. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 4:24 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
947
WFUS53 KLBF 210049
TORLBF
NEC031-210130-
/O.NEW.KLBF.TO.W.0026.250721T0049Z-250721T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
749 PM CDT Sun Jul 20 2025
The National Weather Service in North Platte has issued a
* Tornado Warning for...
Northeastern Cherry County in north central Nebraska...
* Until 830 PM CDT.
* At 749 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lakeview, or 15 miles northwest of Valentine,
moving southeast at 20 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Valentine and Crookston.
This includes the following highways...
Highway 20 between mile markers 182 and 199.
Highway 97 between mile markers 138 and 141.
Highway 83 between mile markers 213 and 222.
Highway 12 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4300 10091 4300 10057 4285 10048 4280 10071
TIME...MOT...LOC 0049Z 315DEG 18KT 4302 10077
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
Brown1 follow-up statement
539
WWUS53 KLBF 210107
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
807 PM CDT Sun Jul 20 2025
NEC031-210130-
/O.CON.KLBF.TO.W.0026.000000T0000Z-250721T0130Z/
Cherry NE-
807 PM CDT Sun Jul 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN CHERRY COUNTY...
At 806 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sicangu Village, or 8 miles northwest of Valentine,
moving southeast at 25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Valentine and Crookston.
This includes the following highways...
Highway 20 between mile markers 185 and 199.
Highway 97 near mile marker 134, and between mile markers 138 and
141.
Highway 83 between mile markers 213 and 222.
Highway 12 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4299 10081 4300 10057 4285 10048 4280 10069
TIME...MOT...LOC 0106Z 315DEG 20KT 4295 10068
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
BrownWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 20, 5:43 PM MDT, 1 hour 6 minutes earlier. Its key messages:
- Isolated to scattered thunderstorms are possible this afternoon and evening, potential for a strong to severe storms
- Hot temperatures Monday and Tuesday with heat indices above 100 on Monday
- Additional strong to severe thunderstorm chances are expected Tuesday
Area forecast discussion, Jul 20, 5:43 PM MDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 643 PM CDT Sun Jul 20 2025 .KEY MESSAGES... - Isolated to scattered thunderstorms are possible this afternoon and evening, potential for a strong to severe storms - Hot temperatures Monday and Tuesday with heat indices above 100 on Monday - Additional strong to severe thunderstorm chances are expected Tuesday && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 409 PM CDT Sun Jul 20 2025 The main concern in the short term is the chance for a strong to severe thunderstorm this afternoon and evening. A frontal boundary draped across portions of western Nebraska and the Sandhills will provide the main focus for storm initiation this afternoon. The greatest timeframe for storm development will likely be after 3pm with storms lingering to 8pm with the initial development expected across the northern to northwest Sandhills in the vicinity of the trof/dry line, where although weakly forced, the best lift exist, with storms moving into a more favorable environment east of the boundary. Dewpoints ahead of the front are in the upper 60s to 70s, with steep lapse rates and MU CAPE values of 3000 J/kg +. There is also a warm front across the Sandhills which will be a focus for additional development. Confidence is medium in large hail greater than 2 inches across the Sandhills along with potential for strong winds. Can't rule out a tornado/landspout threat along the boundary but confidence is low. There is also a tornadic potential across the warm front boundary in northern Nebraska. Expect thunderstorm to start to diminish mid evening, generally after 8pm. As for Monday, expect temperatures to reach the 90s across all of western and north central Nebraska on Monday. The combination of dewpoints in the 70s with 90 degree temperatures will lead to heat indices of over 100 and have issued a Heat Advisory for Monday afternoon into early evening. There is also the potential for additional storms in the afternoon and evening that could be strong to severe. Storm development looks to be more scattered to widespread as large scale forcing will provide sufficient lift for storm development. Large hail and strong winds will be the main concern. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 409 PM CDT Sun Jul 20 2025 For Tuesday temperatures will again be in the 90s as the upper level ridge remains in place across the central CONUS. Across the southern and eastern CWA dewpoints are expected to reach the upper 60s and potentially into the lower 70s. There is the potential and additional heat headline may be needed for Tuesday as well and will continue to monitor. There will again be additional chances for isolated thunderstorms Tuesday afternoon and evening with the potential for some of those to become strong to severe. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 633 PM CDT Sun Jul 20 2025 Isolated to scattered thunderstorms will impact northern Nebraska this evening, including near or at KVTN terminal. Additional isolated thunderstorms may develop across the southern Sandhills and southwest Nebraska. Thunderstorms are expected to be out of the forecast area by late evening. Thunderstorms that impact terminals, may have large hail and erratic strong winds should a storm move over the area. Low clouds and patchy fog may move back into north central Nebraska late tonight into early Monday with MVFR or possibly lower conditions through mid morning. VFR conditions should return by late morning into the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Monday for NEZ005>010-025>029-037-038-059-069>071. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Gomez
Hazardous weather outlook, Jul 20, 3:24 PM MDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 424 PM CDT Sun Jul 20 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-212130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 424 PM CDT Sun Jul 20 2025 /324 PM MDT Sun Jul 20 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. A slight (level 2 of 5) risk of severe storms possible through mid- evening across much of western and north central Nebraska. The main threats will be hail and damaging winds and a tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday through Friday across the area. On Monday and Tuesday, a marginal (level 1 of 5) risk of severe storms are possible across the entire outlook area from late afternoon into the evening. Beyond Tuesday night, the severe threat is uncertain. Very warm temperatures return on Monday and Tuesday with heat indices approaching 100 across portions of north central and into central Nebraska. A Heat Advisory has been issued for Monday from 1pm to 8pm CT. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 20, 4:35 PM MDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
535 PM CDT Sun Jul 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Hail 2 S Nenzel 42.90N 101.10W
07/20/2025 E0.75 Inch Cherry NE Public
Report from mPING: Dime (0.75 in.).
0524 PM Hail 7 S Nenzel 42.83N 101.10W
07/20/2025 M1.50 Inch Cherry NE Public
0524 PM Hail 7 S Nenzel 42.82N 101.11W
07/20/2025 E1.50 Inch Cherry NE Public
Report from mPING: Ping Pong Ball (1.50
in.).
0526 PM Hail 9 S Nenzel 42.79N 101.12W
07/20/2025 E1.50 Inch Cherry NE Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, Jul 20, 4:41 PM MDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
541 PM CDT Sun Jul 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 10 S Nenzel 42.78N 101.10W
07/20/2025 M1.75 Inch Cherry NE Trained Spotter
&&Local storm report, Jul 20, 4:47 PM MDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
547 PM CDT Sun Jul 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Hail 10 S Nenzel 42.79N 101.12W
07/20/2025 E1.25 Inch Cherry NE Public
Report from mPING: Half Dollar (1.25 in.).
&&Special weather statement, Jul 20, 5:41 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
641 PM CDT Sun Jul 20 2025
NEZ005-094-210030-
Eastern Cherry NE-Western Cherry NE-
641 PM CDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHERRY COUNTY
THROUGH 730 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Merritt Reservoir, or 23 miles southwest of Valentine, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Merritt Reservoir and Anderson Bridge State Wildlife Management Area.
This includes Highway 97 between mile markers 113 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
&&
LAT...LON 4275 10110 4286 10084 4275 10058 4256 10084
TIME...MOT...LOC 2340Z 301DEG 12KT 4272 10095
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BrownThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Jul 20, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jul 20, 7:11 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jul 20, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 43 min |
| Jul 20, 7:58 PM MDT | Special Weather Statement | LBF | Brown | 47 min |
| Jul 20, 8:00 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jul 20, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jul 20, 8:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jul 20, 8:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jul 20, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 49 min |
| Jul 20, 9:07 PM MDT | Areal Flood Advisory | LBF | Brown, Cherry | 109 min |
| Jul 20, 9:23 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 52 min |
| Jul 20, 9:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Jul 20, 9:52 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 38 min |
| Jul 20, 9:54 PM MDT | Special Weather Statement | LBF | Holt | 51 min |
| Jul 20, 10:26 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Garfield, Holt, Loup, Rock | 34 min |
| Jul 20, 10:54 PM MDT | Special Weather Statement | LBF | Garfield | 51 min |
| Jul 21, 3:04 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jul 21, 3:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jul 21, 3:55 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Jul 21, 4:43 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.